Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 18, NWS Los Angeles, CA

November 14, 2015Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Nov 14, 2015, 6:18 PM PST for Los Angeles County, California. It took effect at Nov 15, 2015, 3:00 PM PST. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 6:18 PM PST (02:18 UTC)
In effect from
Nov 15, 2015, 3:00 PM PST
Expired
Nov 15, 2015, 4:07 PM PST
In force
67 min
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3666 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WHUS46 KLOX 150218
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
618 PM PST SAT NOV 14 2015

CAZ034-035-151130-
/O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
618 PM PST SAT NOV 14 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET 
  THIS AFTERNOON AND CONTINUE THROUGH EARLY SUNDAY AFTERNOON. 
  SURF IS THEN EXPECTED TO BUILD TO 12 TO 15 FEET SUNDAY NIGHT 
  OCCASIONAL 20 FEET. SURF WILL BEGIN TO SUBSIDE SLOWLY LATE 
  MONDAY INTO MONDAY NIGHT. 

* LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING 
  SHORES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-151130-
/O.NEW.KLOX.BH.S.0018.151115T2300Z-151116T1700Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
618 PM PST SAT NOV 14 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

.STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE BEACHES OF
VENTURA AND LOS ANGELES COUNTIES SUNDAY AFTERNOON AND CONTINUE
THROUGH EARLY MONDAY MORNING. THE COMBINATION OF STRONG WINDS AND
SHORT PERIOD WIND WAVES WILL CAUSE SURF TO BECOME ELEVATED 5 TO 7
FEET WITH A HIGH RISK OF RIP CURRENTS AND LOCAL BEACH EROSION. 

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR HIGH RISK OF RIP CURRENTS AND ELEVATED
SURF...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING.

* HAZARDS...ELEVATED SURF 5 TO 7 FEET AS WAVES PILE UP DUE TO
  STRONG WINDS. ALSO...HIGH RISK FOR STRONG RIP CURRENTS TO THE
  CONSTANT POUNDING OF WIND DRIVEN SURF. SOME LOCAL BEACH EROSION
  IS ALSO POSSIBLE.

* IMPACTS...SHORT PERIOD WIND WAVES AND ELEVATED SURF WILL
  INCREASE THE RISK OF POSSIBLE DROWNING. SNEAKER WAVES CAN
  SUDDENLY WASH PEOPLE OFF BEACHES INTO THE SURF ZONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

KAPLAN/GOMBERG
4 follow-up statements
416 
WHUS46 KLOX 151134
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
334 AM PST SUN NOV 15 2015

CAZ034-035-151945-
/O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
334 AM PST SUN NOV 15 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET BY
  EARLY THIS AFTERNOON THEN TO 12 TO 15 FEET BY TONIGHT WITH
  OCCASIONAL WAVES TO 20 FEET. SURF WILL BEGIN TO SUBSIDE SLOWLY
  LATE MONDAY INTO MONDAY NIGHT.

* LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING 
  SHORES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-151945-
/O.CON.KLOX.BH.S.0018.151115T2300Z-151116T1700Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
334 AM PST SUN NOV 15 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST THIS
AFTERNOON THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR HIGH RISK OF RIP CURRENTS AND
ELEVATED SURF...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH
MONDAY MORNING.

* HAZARDS...ELEVATED SURF 5 TO 7 FEET AS WAVES PILE UP DUE TO 
  STRONG WINDS. ALSO...HIGH RISK FOR STRONG RIP CURRENTS TO THE 
  CONSTANT POUNDING OF WIND DRIVEN SURF. SOME LOCAL BEACH 
  EROSION IS ALSO POSSIBLE. 

* IMPACTS...SHORT PERIOD WIND WAVES AND ELEVATED SURF WILL 
  INCREASE THE RISK OF POSSIBLE DROWNING. SNEAKER WAVES CAN 
  SUDDENLY WASH PEOPLE OFF BEACHES INTO THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
/KJ
387 
WHUS46 KLOX 151419
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
619 AM PST SUN NOV 15 2015

CAZ034-035-152230-
/O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
619 AM PST SUN NOV 15 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET BY 
  EARLY THIS AFTERNOON THEN TO 12 TO 15 FEET BY TONIGHT WITH 
  OCCASIONAL WAVES TO 20 FEET. SURF WILL BEGIN TO SUBSIDE SLOWLY 
  LATE MONDAY INTO MONDAY NIGHT. 

* LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING 
  SHORES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-152230-
/O.EXT.KLOX.BH.S.0018.151115T2300Z-151117T1700Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
619 AM PST SUN NOV 15 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 3 PM PST THIS
AFTERNOON THROUGH TUESDAY MORNING...

* HAZARDS...ELEVATED SURF 5 TO 7 FEET AS WAVES PILE UP DUE TO 
  STRONG WINDS. ALSO...HIGH RISK FOR STRONG RIP CURRENTS TO THE 
  CONSTANT POUNDING OF WIND DRIVEN SURF. SOME LOCAL BEACH 
  EROSION IS ALSO POSSIBLE. 

* IMPACTS...SHORT PERIOD WIND WAVES AND ELEVATED SURF WILL 
  INCREASE THE RISK OF POSSIBLE DROWNING. SNEAKER WAVES CAN 
  SUDDENLY WASH PEOPLE OFF BEACHES INTO THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

/KJ
851 
WHUS46 KLOX 152152
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
152 PM PST SUN NOV 15 2015

CAZ034-035-160600-
/O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
152 PM PST SUN NOV 15 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 9 TO 11 FEET BY
  EARLY THIS AFTERNOON THEN TO 12 TO 15 FEET OCCASIONAL 20 FEET
  TONIGHT. SURF WILL BEGIN TO SUBSIDE SLOWLY LATE MONDAY INTO
  MONDAY NIGHT.

* LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING 
  SHORES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-160600-
/O.EXT.KLOX.BH.S.0018.151115T2300Z-151117T0000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
152 PM PST SUN NOV 15 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY
AFTERNOON...

* HAZARDS...GALE FORCE WINDS WILL DEVELOP TONIGHT AND CREATE
  POTENTIALLY DANGEROUS SURF. BREAKERS RANGING FROM 5 TO 7 FEET
  OCCASIONAL 8 FEET WILL GENERATE STRONG AND FREQUENT RIP
  CURRENTS ALONG EXPOSED WEST FACING SHORES THROUGH LATE MONDAY
  AFTERNOON.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND JETTIES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
717 
WHUS46 KLOX 160007
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
407 PM PST SUN NOV 15 2015

.A LONG PERIOD NORTHWEST SWELL WILL BRING BUILDING LARGE SURF
CONDITIONS ACROSS THE CENTRAL COAST TONIGHT...PERSISTING INTO
MONDAY NIGHT. IN ADDITION...WIDESPREAD GALE FORCE WINDS WILL BRING
RAPIDLY BUILDING STEEP SEAS ACROSS THE INNER WATERS TONIGHT THAT
WILL TRANSLATE INTO HIGH SURF CONDITIONS ACROSS WEST FACING
BEACHES OF LOS ANGELES AND VENTURA COUNTIES. THE HIGH SURF
CONDITIONS WILL ALSO BRING A HIGH RISK OF STRONG RIP CURRENTS TO
THE LOCAL BEACHES.

CAZ040-041-087-160900-
/O.CAN.KLOX.BH.S.0018.000000T0000Z-151117T0000Z/
/O.EXB.KLOX.SU.Y.0013.000000T0000Z-151117T0000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
407 PM PST SUN NOV 15 2015

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY WHICH REPLACES A BEACH HAZARDS STATEMENT. THIS
ADVISORY IS IN EFFECT UNTIL 4 PM PST MONDAY. 

* SURF AND TIMING...SURF IS EXPECTED TO BUILD RAPIDLY TONIGHT TO 5 TO
  8 FEET WITH LOCAL SETS TO 9 FEET ON WEST FACING BEACHES. SURF
  WILL REMAIN HIGH MONDAY MORNING...THEN GRADUALLY DIMINISH LATER
  MONDAY AFTERNOON.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE
  RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE
  OFF OF BEACHES AND JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ034-035-160900-
/O.CON.KLOX.SU.Y.0013.000000T0000Z-151117T1100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
407 PM PST SUN NOV 15 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* SURF AND TIMING...SURF IS EXPECTED TO BUILD TO 12 TO 15 FEET
  WITH MAX SETS TO 20 FEET TONIGHT. SURF WILL BEGIN TO SUBSIDE
  SLOWLY LATE MONDAY INTO MONDAY NIGHT. THE HIGH SURF COMBINED
  WITH HIGH TIDE OF AROUND 5 FEET ON MONDAY MORNING COULD PRODUCE
  SOME MINOR COASTAL FLOODING OF LOW LYING AREAS.

* LOCATIONS...LARGEST SURF EXPECTED ON EXPOSED NORTHWEST FACING 
  SHORES. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

GOMBERG/HALL

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 14, 5:20 PM PST, 58 minutes earlier.

Area forecast discussion, Nov 14, 5:20 PM PST, 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
520 PM PST SAT NOV 14 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
OFFSHORE WINDS WILL BRING WARM AND DRY WEATHER CONDITIONS FOR
SATURDAY. A LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION BETWEEN
SUNDAY AND MONDAY AND BRING GUSTY WINDS...COOLER TEMPERATURES...AND
CHANCES FOR RAIN AND MOUNTAIN SNOW. OFFSHORE FLOW WILL RETURN UNDER
HIGH PRESSURE ALOFT TUESDAY WITH GUSTY OFFSHORE WINDS AND A WARMING
TREND INTO THURSDAY. A COOLING TREND COULD DEVELOP FOR LATE NEXT
WEEK.

&&

.SHORT TERM (TODAY-TUESDAY)...GENERALLY QUIET WEATHER PREVAILED THIS
AFTERNOON ACROSS SWRN CA...WITH SUNNY SKIES AND GENERALLY WEAK
ONSHORE FLOW. TEMPERATURES WARMED UP TO NEAR NORMAL TO SLIGHTLY
ABOVE NORMAL LEVELS. THE WARMEST VLYS REACHED THE LOW 80S THIS
AFTERNOON.

WEAK UPPER LEVEL RIDGING TODAY OVER SWRN CA WILL BE REPLACED BY
UPPER LEVEL TROFFINESS TONIGHT. A VIGOROUS UPPER LEVEL TROF OVER THE
E PAC WILL THEN MOVE INTO CA ALONG WITH A SURFACE COLD FRONT ON SUN.
THE UPPER TROF WILL SLOWLY MOVE E SUN NIGHT AND MON...WITH A STRONG
NW TO N FLOW ALOFT OVER SRN CA. THE UPPER TROF WILL CONTINUE TO MOVE
E MON NIGHT AND TUE WITH UPPER LEVEL RIDGING BUILDING ALONG THE CA
COAST.

THE 12Z NAM BOUNDARY LAYER MOISTURE FIELDS WERE SHOWING MARINE LAYER
CLOUDS MOVING INTO THE CENTRAL COAST AND NORTHERN INTERIOR VLYS
TONIGHT...WITH SOME LOW CLOUDS POSSIBLE ALONG THE L.A. COUNTY COAST.
OTHERWISE...MOSTLY CLEAR SKIES SHOULD COVER THE REGION TONIGHT.

THE SHARP UPPER TROF AND SURFACE COLD FRONT WILL MOVE INTO SLO/SBA
COUNTIES SUN MORNING WITH RAIN DEVELOPING. AS THE FRONT MOVES
QUICKLY E AND SE ACROSS THE FORECAST AREA...A CHANCE OF SHOWERS WILL
MOVE INTO VTU COUNTY BY LATE MORNING...AND INTO L.A. COUNTY BY EARLY
AFTERNOON. WITH A STRONG NW TO N FLOW DEVELOPING BEHIND THE
FRONT...N SLOPE RAIN AND SNOW SHOWERS CAN BE EXPECTED FOR THE
L.A./VTU/SBA COUNTY MTNS SUN NIGHT INTO MON MORNING. THERE MY ALSO
BE A FEW SHOWERS FOR THE SOUTHEAST SLO COUNTY VLYS AND CUYAMA
VLY...AND SNOW SHOWERS IN THE FOOTHILLS OF THE CUYAMA VLY.
OTHERWISE... DECREASING CLOUDS CAN BE EXPECTED FOR THE COAST AND
VLYS SUN NIGHT AND MON.

THE MAIN IMPACT OF THIS COLD WEATHER SYSTEM WILL BE STRONG AND
POTENTIALLY DAMAGING NW TO N WINDS IN THE L.A./VTU/SBA COUNTY MTNS
SUN NIGHT INTO TUE MORNING...AND GUSTY NW TO N WINDS FOR FAVORED
AREAS OVER THE VLYS AND SOME COASTAL AREAS. THERE WILL ALSO BE THE
POTENTIAL FOR HAZARDOUS WINTRY DRIVING CONDITIONS DEVELOPING IN THE
NW L.A. COUNTY MTNS ALONG THE I-5 CORRIDOR INCLUDING THE GRAPEVINE
LATER SUN NIGHT INTO MON MORNING. SNOW LEVELS ARE FORECAST TO DROP
TO 3000 FEET BY EARLY MON MORNING...WITH AN INCH OR TWO OF
ACCUMULATING SNOW POSSIBLE OVER THE GRAPEVINE. THERE IS HIGH
CONFIDENCE OF WARNING LEVEL WINDS DEVELOPING IN THE L.A./VTU/SBA
COUNTY MTNS SUN NIGHT INTO MON MORNING...AND PERSISTING IN THE SBA
COUNTY MTNS THRU MON EVENING...AND L.A. COUNTY MTNS THRU TUE
MORNING. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE MTNS OF
L.A./VTU/SBA COUNTIES. IN ADDITION...WITH THE POTENTIAL FOR SOME
ACCUMULATING SNOW EXPECTED ON THE N MTN SLOPES...A WINTER WEATHER
ADVISORY MAY EVENTUALLY BE NEEDED FOR THIS AREA.

RAINFALL AMOUNTS WITH THE COLD FRONT ON SUN ARE EXPECTED TO BE
HIGHEST ACROSS SLO/SBA COUNTIES...WITH ONE TENTH TO ONE THIRD OF AN
INCH...ALTHO LOCAL AMOUNTS UP TO ONE HALF INCH WILL BE POSSIBLE IN
NW SLO COUNTY. FOR VTU/L.A. COUNTIES...GENERALLY A TENTH OF AN INCH
OR LESS IS EXPECTED...EXCEPT FOR THE N MTN SLOPES OF VTU/L.A.
COUNTIES WHERE UP TO ONE HALF INCH WILL BE POSSIBLE SUN THRU MON
MORNING.

TEMPS WILL TURN MUCH COOLER ON SUN AND MON WITH HIGHS ABOUT 10 DEG
BELOW NORMAL...EXCEPT THE MTNS AND ANTELOPE VLY WILL TURN EVEN
COLDER ON MON TO ABOUT 20 TO 25 DEG BELOW NORMAL.

CLEAR SKIES WILL COVER THE AREA MON NIGHT AND TUE...WITH GUSTY N TO
NE WINDS EXPECTED FOR MUCH VTU/L.A. COUNTIES. WIND ADVISORIES MAY BE
NEEDED FOR SEVERAL AREAS BESIDES THE HIGH WIND WATCH IN THE L.A.
COUNTY MTNS. TEMPS ON TUE SHOULD TURN WARMER BUT REMAIN SLIGHTLY
BELOW NORMAL FOR THE MOST PART.

.LONG TERM (WED-SAT)...UPPER LEVEL RIDGING WILL PERSIST OVER SWRN CA
FOR MUCH OF NEXT WEEK ALTHO BY FRI AND INTO SAT THE GFS IS BRINGING
IN AN UPPER TROF FROM THE E PAC...WHILE THE EC HAS UPPER RIDGING
THRU FRI WITH AN UPPER TROF APPROACHING FROM THE NW ON SAT. DRY
WEATHER WILL PREVAIL WED THRU SAT EITHER WAY. OFFSHORE FLOW WILL
ALSO PERSIST DURING THE PERIOD...WITH THE POTENTIAL FOR A MODERATE
SANTA ANA EVENT BY THE WEEKEND IF THE GFS VERIFIES. CLEAR SKIES CAN
BE EXPECTED WED THRU SAT...WITH TEMPS NEAR NORMAL TO A FEW DEGREES
ABOVE NORMAL WED...SEVERAL DEG ABOVE NORMAL THU AND FRI...THEN BACK
CLOSER TO NORMAL FOR SAT.

&&

.AVIATION...15/0120Z.

AT 01Z THERE WAS A 700 FT INVERSION AT KLAX. THE TOP OF THE
INVERSION WAS AT 1900 FT...WITH A TEMPERATURE OF 19 DEGREES CELSIUS.

LOW CONFIDENCE WITH 00Z TAF PACKAGE. IFR/MVFR CIGS WILL DEVELOP
RATHER QUICKLY OVERNIGHT INTO SUNDAY MORNING. SHOWERS WILL DEVELOP
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA AFTER 12 TO 14Z
SUNDAY MORNING. EXPECT SOME IFR VSBY CONDS N OF POINT CONCEPTION
WITH SHOWERS. SHOWERS WILL BE MORE RANDOM TO THE SOUTH IN THE
AFTERNOON. MOST AREAS SHOULD REMAIN IN MVFR CATEGORIES...BUT LOCALLY
COULD LOWER TO IFR CONDS IN SHOWERS. MAIN STORY WILL BE VERY STRONG
WINDS...ESPECIALLY ACROSS THE MOUNTAIN RIDGES WHERE UDDF IS PROBABLE
AFTER 20Z SUNDAY INTO MONDAY.

KLAX...MODERATE CONFIDENCE IN THE 00Z TAF THROUGH 06Z THEN LOWER
CONFIDENCE WITH CLOUD COVERAGE. THERE IS A 40 PERCENT CHANCE THAT
LOW MVFR OR HIGH IFR CIGS WILL ARRIVE AS EARLY AS 03Z. ALSO 50
PERCENT CHANCE FOR DZ FROM 13-16Z SUN MORNING AHEAD OF THE
APPROACHING COLD FRONT. GUSTY WEST WINDS OVER 25 KT WILL DEVELOP
BEHIND THE FRONT LATE IN THE AFTERNOON INTO SUNDAY EVENING.

KBUR...MODERATE CONFIDENCE IN THE 00Z TAF. THERE IS A 40 PERCENT
CHANCE THAT LOW MVFR OR HIGH IFR CIGS WILL ARRIVE BEFORE 08Z.
STRONGEST WEST TO NORTHWEST WINDS WONT AFFECT AIRFIELD UNTIL AFTER
00Z MONDAY.

&&

.MARINE...14/200 PM.

SWELLS FROM A DISTANT STORM WITH A FETCH BETWEEN 300-320 DEGREES
RELATIVE TO VENTURA COUNTY ARE EXPECTED TO TODAY AND SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS CONDITIONS FROM PIEDRAS BLANCAS TO SAN
NICOLAS ISLAND WILL CONTINUE THROUGH SUNDAY MORNING. OTHERWISE
NORTHWEST WINDS WILL LIKELY INCREASE SUNDAY AFTERNOON AS A RIDGE OF
HIGH PRESSURE APPROACHES FOLLOWING A SOUTHEAST MOVING COLD FRONT.
GALE WARNING WAS ISSUED FOR THE ENTIRE AREA SUNDAY AFTERNOON THROUGH
MONDAY EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SIRARD
AVIATION...KAPLAN
MARINE...30
SYNOPSIS...THORNTON

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 14, 3:27 PM PST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
327 PM PST SAT NOV 14 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-151400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
327 PM PST SAT NOV 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... THROUGH TONIGHT

A LONG-PERIOD NORTHWEST SWELL WILL BRING HIGH SURF AND DANGEROUS RIP
CURRENTS TO THE CENTRAL COAST AND POSE THREATS TO SWIMMERS
AND SURFERS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A COLD STORM SYSTEM WILL BRING THE RAIN AND MOUNTAINS SNOW TO THE
AREA ON SUNDAY AND MONDAY. THERE IS ALSO THE POTENTIAL FOR STRONG
AND DAMAGING WINDS FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND
SANTA BARBARA COUNTIES FROM SUNDAY EVENING INTO TUE MORNING.
HAZARDOUS DRIVING CONDITIONS MAY DEVELOP DUE TO WIND AND/OR MOUNTAIN
SNOW ACROSS THE AREA SUNDAY NIGHT AND MONDAY. HAZARDOUS BOATING
CONDITIONS WILL LIKELY OCCUR ACROSS THE ENTIRE COASTAL WATERS AND
BOATERS ARE URGED TO SEEK SAFE HARBOR. THE NORTHWEST SWELL WILL
CONTINUE TO BRING HIGH SURF AND DANGEROUS RIP CURRENTS TO THE
CENTRAL COAST AND POSE THREATS TO SWIMMERS AND SURFERS.

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIRARD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 5:09 AM PSTHigh Wind WarningLOXLos Angeles53 hr
Nov 15, 5:09 AM PSTWind AdvisoryLOXLos Angeles, Santa Barbara57 hr
Nov 15, 5:45 AM PSTWinter Weather AdvisoryLOX28 hr

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.